Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 58, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Mar 10, 2009, 7:04 PM EDT for Carroll County, White County, Indiana. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 7:04 PM EDT (23:04 UTC)
- Expired
- Mar 16, 2009, 10:42 AM EDT
- In force
- 6 days
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Carroll County, IN, White County, IN
The radar
The Indianapolis radar (KIND), 113 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River at Norway Dam (NWYI3).
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 10, 4:16 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 10, 4:16 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 PM EDT TUE MAR 10 2009
.SHORT TERM...
TONIGHT THROUGH WEDNESDAY
IMPRESSIVE SFC CYCLOGENESIS ONGOING ACROSS THE UPPER MIDWEST AS A
STAUNCH MID LEVEL VORT MAX EJECTS INTO THAT REGION. LOCALLY A STRONG
WARM FRONT CONTINUES TO LIFT NORTH BEING DRIVEN BY STRONG LL FLOW OF
30 TO 40 KNOTS H925-H85. SFC TEMPS ACROSS THIS BOUNDARY JUMPED FROM
THE UPPER 40S/LOWER 50S WELL INTO THE 60S. LL MOISTURE IS ALSO ON
THE INCREASE WITH SFC DEWPOINTS RISING INTO THE MID AND UPPER 50S AT
MANY LOCATIONS. THE SFC WARM FRONT SEEMS TO BE SLOWING IN THE FAR NE
WHERE SUSTAINED ESE FLOW WITH TRAJECTORIES OFF OF LAKE ERIE ARE
ACTING TO SUSTAIN A MORE AGGRESSIVE SHALLOW COLD LAYER. SEVERAL
EMBEDDED WEAK MID LEVEL JETLETS ARE LIKELY EMBEDDED IN THE ROBUST
MID LEVEL FLOW AND GIVEN 12Z AND ACARS SOUNDING/ LIKELY AIDING IN
THE DEVELOPMENT OF GRAVITY WAVE DYNAMICS PER CONDITIONALLY UNSTABLE
SOUNDING S ABOVE A RATHER DEEP FRONTAL INVERSION. HENCE...INCREASING
STRATIFORM RAIN SHIELD IS EXHIBITING SOME LINEAR CONVECTIVE
STRUCTURE PERPENDICULAR TO THE MEAN FLOW ALOFT.
HAVE FOLLOWED VERY CLOSE TO THE NAM/NMM GIVEN VERY GOOD
INITIATION/AND LITTLE TO NO CONVECTIVE CONTAMINATION. THE POTENTIAL
FOR VIGOROUS CONVECTION IS CERTAINLY STILL VIABLE GIVEN INCREASED
LL MOISTURE WITH DEWPOINTS PUSHING 60/EXPECTED HEIGHT FALLS
ASSOCIATED WITH AN IMPRESSIVE MID LEVEL SHORTWAVE TROUGH...ALTHOUGH
THE MAJORITY OF LARGE SCALE ASCENT IS EXPECTED TO PASS WELL NORTH OF
THE REGION/IMPRESSIVE LL FLOW WITH 60 TO 70 KNOTS EXPECTED TO
DEVELOP AT H85/RATHER SHARP COLD FRONT WITH A STRONG DYNAMICAL
FORCING LIKELY TO HELP OFF SET LIMITED CAPES OF ONLY 500 J/KG
/PER MODIFIED ILX 18Z SOUNDING. CONCERN IS HIGH FOR A ANOTHER
DAMAGING WIND EVENT ESPECIALLY GIVEN THE DEGREE OF 0-3KM SHEAR OF
50 KNOTS PERPENDICULAR TO THE ANTICIPATED SQUALL LINE AND FRONTAL
ZONE. THE POTENTIAL FOR DAMAGING WINDS WILL ESPECIALLY EXIST SOUTH
OF ROUTE 30 WHERE BETTER KINEMATICS AND FAVORABLE THERMODYNAMICS
WILL OVERLAP. EXPECTING CONVECTIVE INITIATION IN WESTERN IL ALONG
OR SLIGHTLY AHEAD OF THE SFC COLD FRONT WITH A QUICK EVOLUTION TO
A SQUALL LINE. ANOTHER CONCERN TONIGHT WILL BE ADDITIONAL HEAVY
RAINS EXACERBATING ONGOING FLOODING. CURRENT PROGS INDICATE AN
ADDITIONAL 0.75 TO 1.5 INCHES ARE EXPECTED...ESPECIALLY OVER THE
NW FA WHERE STRATIFORM PRECIP IS ONGOING AND ADDITIONAL CONVECTION
IS EXPECTED THIS EVENING. FINALLY VERY STRONG LL SFC WINDS ARE
EXPECTED TO DEVELOP POST FRONTAL GIVEN THE INTENSIFYING PRESSURE
GRADIENT OVER THE REGION PER A DEEP SFC LOW. STRONG CAA/WITH H925
TEMPS CRASHING FROM 16C TO -3C BY 06Z IN THE NW WILL OFFER SUPERB
DOWNWARD MOMENTUM TRANSPORT COMBINED WITH WITH A STRONG
ISSALOBARIC COMPONENT. HAVE CONTINUED THE WIND ADV WITH STRONGEST
WINDS EXPECTED TO ARRIVE IN THE 07Z TO 12Z TIME FRAME.
OTHERWISE...MUCH COLDER TEMPS TOMORROW WITH HIGHS BARLEY REACHING
THE 30S NORTH TO THE UPPER 30S SOUTH AS THE POLAR VORTEX SCRAPES
THE SOUTHERN GREAT LAKES. DID RETAIN FLURRY MENTION IN THE NW PER
INCREASING LAKE INDUCED CAPE...ALTHOUGH HAVE LEFT POPS VERY LOW
DUE TO LIMITED LL MOISTURE WITH H85 RH IN THE 20-30 PERCENT RANGE.
&&
.LONG TERM...
RAPIDLY DEEPENING CYCLONE LIFTING THROUGH THE UPPER MIDWEST SHRT
TERM W/LATE SEASON ARCTIC SURGE DROPPING SEWD ACRS THE PLAINS. THUS
UNSEASONABLY COLD ARCTIC SFC RIDGING TO START THE LONG TERM PD THU.
TEMPS WILL STRUGGLE INTO THE 30S IF THAT AS CORE OF 1040MB SFC RIDGE
SETTLES SWD ACRS THE SRN LAKES. HARD TO GAUGE LK RESPONSE THIS TIME
OF YEAR W/MARGINAL TEMP DIFFERENTIAL AND RELATIVELY SHRT FETCH
WITHIN EXCEEDINGLY DRY LL AIRMASS. NAM/WRF SHOWS 850MB TD/S OF -40
WHICH SUGGESTS LTL IF ANY RESPONSE AT ALL INCLUDING STRATOCU
DVLPMNT. AS SUCH WILL CAN SNOW MENTION AND DROPS POPS ALTOGETHER
THU/THU NIGHT. OTHERWISE SFC RIDGE SLOW TO SHIFT EWD W/GRADUAL
MODERATION XPCD INTO THIS WEEKEND AHD OF EJECTING SRN STREAM SW
TROUGH SITTING OF CA COAST THIS AFTN. 12Z GFS/ECMWF SOLUTIONS
SIMILAR TO 00Z RENDITION TAKING THAT SYS UP INTO THE OH VALLEY
SUN AND FEELS ITS WORTH OF BACKING POP MENTION MON SOONER TO INCLUDE
BOTH SUN/SUN NIGHT. REMAINDER OF MID-LT WEEK PD WILL BE DRY AND
WELCOME GIVEN RECENT VRY WET SPELL.
&&
.AVIATION...
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 1 AM EDT /MIDNIGHT CDT/ WEDNESDAY FOR
INZ003>009-012>018-020-022>027-032>034.
WIND ADVISORY FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 12 PM EDT
/11 AM CDT/ WEDNESDAY FOR INZ003>009-012>018-020-022>027-
032>034.
MI...FLASH FLOOD WATCH UNTIL 1 AM EDT WEDNESDAY FOR MIZ077>081.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EDT WEDNESDAY FOR
MIZ077>081.
OH...FLASH FLOOD WATCH UNTIL 1 AM EDT WEDNESDAY FOR OHZ001-002-004-
005-015-016-024-025.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EDT WEDNESDAY FOR
OHZ001-002-004-005-015-016-024-025.
LM...GALE WARNING FROM 10 PM THIS EVENING TO 6 PM EDT WEDNESDAY FOR
LMZ043-046.
&&
SHORT TERM...JC
LONG TERM...HOLSTEN
AVIATION...JCHazardous weather outlook, Mar 10, 5:21 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 521 AM EDT TUE MAR 10 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-110930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 521 AM EDT TUE MAR 10 2009 /421 AM CDT TUE MAR 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS...MAINLY IN THE EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD EXACERBATE ONGOING RIVER FLOODING AND RESULT IN FLASH FLOODING OF SOME STREAMS AND LOW LYING AREAS. FLOODING ON RIVERS IN THE AREA SHOULD BEGIN TO DECREASE BY LATE IN THE WEEK...HOWEVER SOME RIVERS WILL LIKELY REMAIN FLOODED THROUGH NEXT WEEKEND. STRONG WINDS WILL DEVELOP LATE TONIGHT BEHIND THIS SYSTEM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AS COLD HIGH PRESSURE BUILDS INTO THE REGION. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-110930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 521 AM EDT TUE MAR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WATCH IS IN EFFECT THIS EVENING THROUGH WEDNESDAY MORNING. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST THROUGH THURSDAY. THUNDERSTORMS WITH STRONG GUSTY WINDS ARE ALSO POSSIBLE TUESDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WARNING CONTINUES THROUGH WEDNESDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 10:24 PM EDT | River Flood Warning | IWX | Elkhart | 7 days |
| Mar 10, 4:23 AM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 30 hr |
| Mar 10, 4:31 AM EDT | Gale Warning | IWX | 30 hr |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.